Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 38, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 4, 2022, 8:23 PM EST for Barrow County, Jackson County, Georgia. It took effect at Feb 5, 2022, 1:00 AM EST. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2022, 8:23 PM EST (01:23 UTC)
- In effect from
- Feb 5, 2022, 1:00 AM EST
- Expired
- Feb 5, 2022, 6:49 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Barrow County, GA, Jackson County, GA
The radar
The Atlanta radar (KFFC), 113 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Oconee River near Arcade (ACDG1). The gauge peaked at 16.57 ft at Feb 5, 2022, 3:00 AM EST.
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02217475, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
040
WGUS42 KFFC 050123
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
823 PM EST Fri Feb 4 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Middle Oconee River near Arcade affecting Jackson and Barrow
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC013-157-051200-
/O.NEW.KFFC.FL.W.0038.220205T0600Z-220205T1200Z/
/ACDG1.1.ER.220205T0508Z.220205T0600Z.220205T0800Z.NO/
823 PM EST Fri Feb 4 2022
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Middle Oconee River near Arcade.
* WHEN...From late tonight to Saturday morning.
* IMPACTS...At 16 feet, Flood Stage is reached. Minor flooding
begins in the woodlands, fields and pasture upstream and
downstream from the gage at Georgia Highway 82. A few dirt access
roads will be flooded. A residential yard just downstream will
begin to flood.
* ADDITIONAL DETAILS...
- At 7:30 PM EST Friday the stage was 14.9 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 16.2 feet. It will
then fall below flood stage later tonight.
- Flood stage is 16 feet.
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$3 follow-up statements
844
WGUS82 KFFC 050735
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
235 AM EST Sat Feb 5 2022
...Observed flooding changed to Minor severity for the following
rivers in Georgia...
Middle Oconee River near Arcade affecting Jackson and Barrow
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC013-157-051200-
/O.CON.KFFC.FL.W.0038.000000T0000Z-220205T1200Z/
/ACDG1.N.ER.220205T0336Z.220205T0630Z.220205T0933Z.NO/
235 AM EST Sat Feb 5 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Middle Oconee River near Arcade.
* WHEN...Until this morning.
* IMPACTS...At 16 feet, Flood Stage is reached. Minor flooding
begins in the woodlands...fields and pasture upstream and
downstream from the gage at Georgia Highway 82. A few dirt access
roads will be flooded. A residential yard just downstream will
begin to flood.
* ADDITIONAL DETAILS...
- At 1:30 AM EST Saturday the stage was 16.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:30 AM EST Saturday was 16.5 feet.
- Forecast...The river is expected to fall below flood stage
early this morning.
- Flood stage is 16 feet.
- Flood History...This crest compares to a previous crest of
16.5 feet on 01/04/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$142
WGUS82 KFFC 051104
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
604 AM EST Sat Feb 5 2022
...Forecast flooding changed to Minor severity and increased in
duration for the following rivers in Georgia...
Middle Oconee River near Arcade affecting Jackson and Barrow
Counties.
For the Middle Oconee River...including Auburn, Winder, Arcade,
Athens...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC013-157-051830-
/O.EXT.KFFC.FL.W.0038.000000T0000Z-220205T1817Z/
/ACDG1.1.ER.220205T0336Z.220205T0745Z.220205T1217Z.NO/
604 AM EST Sat Feb 5 2022
...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Middle Oconee River near Arcade.
* WHEN...Until this afternoon.
* IMPACTS...At 16 feet, Flood Stage is reached. Minor flooding
begins in the woodlands...fields and pasture upstream and
downstream from the gage at Georgia Highway 82. A few dirt access
roads will be flooded. A residential yard just downstream will
begin to flood.
* ADDITIONAL DETAILS...
- At 5:30 AM EST Saturday the stage was 16.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:30 AM EST Saturday was 16.6 feet.
- Forecast...The river is expected to rise to a crest of 16.1
feet this morning. It will then fall below flood stage this
morning.
- Flood stage is 16 feet.
- Flood History...This crest compares to a previous crest of
16.5 feet on 01/04/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$635
WGUS82 KFFC 051149
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
649 AM EST Sat Feb 5 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Middle Oconee River near Arcade affecting Jackson and Barrow
Counties.
GAC013-157-051300-
/O.CAN.KFFC.FL.W.0038.000000T0000Z-220205T1149Z/
/ACDG1.1.ER.220205T0336Z.220205T0745Z.220205T1055Z.NO/
649 AM EST Sat Feb 5 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Middle Oconee River near Arcade.
* ADDITIONAL DETAILS...
- At 6:30 AM EST Saturday the stage was 15.9 feet.
- Forecast...The river is expected to fall to 5.1 feet Thursday
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 7:36 PM EST, 47 minutes earlier.
Area forecast discussion, Feb 4, 7:36 PM EST, 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 736 PM EST Fri Feb 4 2022 ...Updated for 00Z Aviation Discussion... .PREV DISCUSSION... /Issued 210 PM EST Fri Feb 4 2022/ ..Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Saturday Night/... Showers continue to linger behind the cold front as it slides off to the southeast overnight. Precipitation will diminish along a northwest to southeast axis across the forecast area as the front progresses. Convective parameters through the day have remained unimpressive, so thunderstorms are not expected to be much of a threat. However, locally heavy rainfall may be possible at times. QPF less 0.25" is possible south of I-85. The general consensus among HI-RES models is that the precipitation should move out of the extreme southeastern portion of the forecast area by 10Z Saturday. W to NW winds from 10-12kts gusting to 20-22kts are possible through tomorrow morning, but should diminish throughout the day Saturday. Dry (minimum RH % values in the upper 20s and 30s) and cold air behind the front filters into northwest Georgia overnight tonight and advances southeastward Saturday. Temperatures overnight and tomorrow morning drop into the 20s to upper 30s across much of north and central Georgia. Breezy conditions coupled with clearing skies overnight will bring wind chills down into the teens primarily along and north of I-85 tomorrow morning. High temperatures tomorrow will range from the 40s to low 50s under mostly clear skies with winds become easterly by the end of the short term forecast period. KAL LONG TERM /Sunday through Friday/... As the extended period begins on Sunday morning, much of the Southeastern CONUS will be underneath nearly zonal flow aloft. While some weak disturbances will be traversing the upper level flow, a dry airmass lingering over the region, along with strong surface high pressure, will serve to inhibit rain chances over the majority of the area on Sunday. Speaking of the surface high, the center of the high will be moving eastward towards the mid-Atlantic coast to start the period, which could serve to develop a weak wedge over northeast Georgia on Sunday. Moreover, the frontal boundary currently moving through central Georgia will remain stalled across near the Florida peninsula. As upper disturbances move over the stalled front, the development of a surface low pressure system is possible along the frontal boundary and just east of the Florida peninsula. The latest GFS/ECMWF solutions are trending towards better agreement on this low forming near the northeast Florida coast late Sunday night, then intensifying as it moves along the Carolina coast on Monday and into the western Atlantic ocean on Tuesday. Low temperatures on Sunday morning are expected to start between 3-5 degrees below climatological averages, ranging from the mid 20s in far north Georgia to the low 30s in east-central Georgia. Highs will increase into the upper 40s and low 50s across the majority of the area. As the aforementioned surface low develops, cloud cover is expected to increase in central and east Georgia during the afternoon and evening on Sunday. Some scattered precipitation is then possible on the back side of the low on Sunday night and into Monday as it moves northeastward. Precipitation chances look to be highest across the southeastern portion of the forecast area, but remain limited to low-end chance PoPs, with slight chance PoPs to the immediate north and west. As precip chances spread northward early Monday morning, there is an unlikely, but non-zero chance that it could overlap with near-freezing temperatures in northeast Georgia. This could lend itself to the possibility of a light rain/snow mix for a couple of hours early Monday morning. In the off- chance this occurs, no accumulation of frozen precipitation is currently expected. The axis of another longwave upper level trough will swing through the area on Tuesday. At this time, cloudy conditions over the forecast area on Monday will begin to clear out and precipitation will move away to the east. While it is possible that a couple of more waves could develop along the lingering front, a a reinforcing shot of cooler and drier air behind the trough should limit rain chances once again and confine them to the far southeast corner of the forecast area. As surface high pressure and an upper level ridge set up over the region late Tuesday into Wednesday, the stalled front will retreat further south and east from Georgia, and temperatures will gradually warm under the influence of these features. King && .AVIATION... 00Z Update... Mostly MVFR ceilings right now but they will lift and scatter out over night. Will have mostly clear skies across the area by daybreak Sat. Winds will stay out of the NW through the period. Wind speeds are in the 10-15kt range with gust to 22kt. These speeds will slowly diminish to 10kt or less by 20z-22z Sat. //ATL Confidence...00Z Update... Confidence high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 30 47 28 49 / 10 0 0 0 Atlanta 28 43 29 49 / 5 0 0 0 Blairsville 22 40 23 46 / 5 0 0 0 Cartersville 26 43 28 50 / 5 0 0 0 Columbus 31 49 31 55 / 10 0 0 0 Gainesville 29 45 28 47 / 5 0 0 0 Macon 33 50 29 55 / 20 0 0 5 Rome 25 44 25 52 / 5 0 0 0 Peachtree City 29 45 28 51 / 10 0 0 0 Vidalia 40 52 35 54 / 60 0 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KAL LONG TERM....King AVIATION...01
Hazardous weather outlook, Feb 4, 2:55 PM EST, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 255 PM EST Fri Feb 4 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-052000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 255 PM EST Fri Feb 4 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Several rivers continue to respond to the recent heavy rainfall, so river flooding remains a concern across portions of north and central Georgia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 7:52 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 11 hr |
| Feb 5, 8:36 AM EST | River Flood Warning | FFC | Floyd | 13 hr |
| Feb 5, 6:30 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 14 hr |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.